Just wanted to update on my experience. I went tuesday for another draining the second in 8 days and 3rd in just over a month. This draining didn't work as well as the fluid was thick and my breast specialist didnt get much out. I find draining extremely painful but usually helpful. I saw the rhuematologist yesterday and we are doings a combo of prednisone and methotrexate for three months then transition to methotrexate alone is the tentative plan. I'm not thrilled about the possibility of weight gain since I have lost 17 lbs since January but am overall hopeful that this will calm the disease down some. I'm in near constant pain lately so ill try what I can to get better. Thanks as always for the support ladies. How are you ladies doing currently?
I think it is brave of you to undertake the therapy because as we all know the drugs are powerful. But people do have good results with them, and the side effects vary by person, so I will send good thoughts your way that you have an easy go of it.
I wish you well on your decision.
There is a book 'Coping with Prednisone' which I purchased and found somewhat helpful in the tips for diet, etc. I am sure there are similar publications.
Coping with Prednisone (and Other Cortisone-Related Medicines): It May Work Miracles, but How Do You Handle the Side Effects? [Paperback]
Eugenia Zukerman (Author)
Good luck! I did a somewhat similar plan a couple years ago; I did a high dose Predisone and weaned to methotrexate. I also was very concerned of the side affects; I prior to this had naturally lost around 50-60lbs, also the insomnia and stomach issues were a factor for me. I'd talk to the doctor prescribing; they generally have a wealth of knowledge for cures to some of the sideaffects that none of us want!!!
Unfortunately I'll admit, I gained back some of the weight while on the steroids, but it was easy to loose once I was off of them again... mostly water retention!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.